Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Lyrica with Gabapentin

Sep 03, 2017 12:37 PM

My rhuemy on Monday told me that she was sorry. That she knows I have half a dozen diseases already but that today she was adding a new diagnosis- fibromyalgia. (My primary tried to diagnosis me last year with it and I fought him on it). I explained to her that I did t want that diagnosis and that people who have it are brushed off and not believed. I told her that I wasn't even sure I believed I had it, as I think all the joint pain and swelling come from my multiple autoimmune diseases. She stuck to her guns and after a long talk, I ended up with yet another diagnosis to add to my list of crappy shit to have!!! So I have been in pain management almost 2 years and take Oxycodone 4x a day, Gabapentin 3x a day , and tizanidine 3x a day. Now the rhuemy talked with my PM and I'm taking Oxycodone 4x a day, Tizanidine 3x a day , Gabapentin 3x a day (upped dose to 400 mg pills) AND added Lyrica 2x a day.

Has anyone here ever taken Gabapentin and Lyrica together?? Even the pharmacist said it was odd and he's only seen it once or twice.

Sep 04, 2017 2:44 AM

Yes. Lyrics for pain, neurontin for peripheral neuropathy.

Sep 04, 2017 4:01 PM

No, I've switched from one to the other. I agree with @Tamtoad though. :)

Sep 04, 2017 10:04 PM

@tamtoad do you think it's helping you? I feel my pain is a little less, but now my feel and ankles are swelling up 😳

Sep 04, 2017 10:42 PM

Gabapentin gave me severe memory loss, and Lyrica gave me increased depression and agressivly suicidal thoughts after 2 weeks at a full dose, I took lyrica right after Gabapentin so I was on both for the weeks it took to change over but that was it. I didn't stay on either long because of the severity of my side effects. Good luck finding pain control!

Sep 04, 2017 10:44 PM

Yes. I was given the two together at the onset of my fibro diagnosis. It was a nightmare. One made me groggy and one made me have panic episodes which led to the doc adding more mess into my cocktail in order to attempt to keep me in some sort of medicated balance. I am not a fan of the two of these being taken together but that is jus from personal experience

Sep 11, 2017 12:41 PM

Sounds like you are having an adverse affect and need to talk to your doctor about the swelling.

Sep 12, 2017 4:07 AM

This is a discussion between you and your Dr. l am in no position to decide as l have no history. If you have questions go back to the Dr and discuss. I do not have MD behind my name. I like gaba... l did not like lyrica, l replaced it with lexapro.

Sep 13, 2017 8:43 PM

Have you tried water pills for the swelling and watching your sodium intake?

Ready to start relieving your pain?

Join Community